Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 8:10 PM CST for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2018, 8:10 PM CST (02:10 UTC)
- Expired
- Feb 24, 2018, 9:00 PM CST
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:22 PM CST | TSTM WND DMG | 10 E Big Sandy, TN | TREE DOWN AT 7600 GREENBRIER CREEK ROAD IN FAR NORTHWEST HUMPHREYS COUNTY |
| Feb 24, 8:29 PM CST | TSTM WND DMG | Tennessee Ridge, TN | TREE DOWN ON HIGHWAY 147 |
| Feb 24, 8:30 PM CST | TSTM WND DMG | Tennessee Ridge, TN | PORCH BLOWN OFF HOME |
| Feb 24, 8:36 PM CST | TSTM WND DMG | 6 Nw Cumberland City, TN | TREE DOWN ON HIGHWAY 233 |
| Feb 24, 8:47 PM CST | TSTM WND DMG | 5 Nne Waverly, TN | TREE DOWN ON HIGHWAY 13 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
910
WUUS54 KOHX 250210
SVROHX
TNC083-085-161-250300-
/O.NEW.KOHX.SV.W.0004.180225T0210Z-180225T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
810 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
* Until 900 PM CST
* At 809 PM CST, a severe thunderstorm was located over Springville,
or 11 miles east of Paris, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills, Cumberland City and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3626 8794 3631 8796 3640 8803
3647 8761 3619 8756 3618 8757 3610 8754
3602 8755 3597 8753 3591 8793 3594 8793
3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0209Z 263DEG 31KT 3624 8812
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
640
WWUS54 KOHX 250233
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
833 PM CST SAT FEB 24 2018
TNC083-085-161-250300-
/O.CON.KOHX.SV.W.0004.000000T0000Z-180225T0300Z/
Stewart TN-Houston TN-Humphreys TN-
833 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHERN STEWART...HOUSTON AND HUMPHREYS COUNTIES...
At 832 PM CST, a severe thunderstorm was located near Tennessee
Ridge, or near Erin, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills, Cumberland City and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3626 8794 3631 8796 3640 8803
3647 8761 3619 8756 3618 8757 3610 8754
3602 8755 3597 8753 3591 8793 3594 8793
3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0232Z 263DEG 44KT 3627 8778
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
10895
WWUS54 KOHX 250254
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
854 PM CST SAT FEB 24 2018
TNC083-085-161-250304-
/O.EXP.KOHX.SV.W.0004.000000T0000Z-180225T0300Z/
Stewart TN-Houston TN-Humphreys TN-
854 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART...HOUSTON AND
HUMPHREYS COUNTIES WILL EXPIRE AT 900 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3626 8794 3631 8796 3640 8803
3647 8761 3619 8756 3618 8757 3610 8754
3602 8755 3597 8753 3591 8793 3594 8793
3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0254Z 263DEG 31KT 3629 8757
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:05 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 24, 7:05 PM CST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 705 PM CST Sat Feb 24 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Sent an updated forecast package for small changes to the overnight period only. Increased POPs in some eastern counties during the middle of the night hours. Also made some changes to hourly temps to match current trends...but this did not alter the min temp forecast for tomorrow morning. && .AVIATION... 00Z TAF DISCUSSION. A band of showers and storms will cross the region tonight with gusty winds and heavy downpours. Mainly VFR will prevail through 03Z, then MVFR will prevail with brief periods of IFR in the stronger storms. The main line of storms will likely produce some gusts around 40KT, so tempos will be included. Localized severe storms are possible. After the showers and storms, winds will become northwest and drop to 10KT or less with VFR returning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......49 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Feb 24, 2:41 PM CST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CST SAT FEB 24 2018
TNZ005-006-023-242115-
Stewart TN-Montgomery TN-Houston TN-
241 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES UNTIL 315 PM
CST...
At 241 PM CST, Doppler radar was tracking a strong thunderstorm over
Erin, moving northeast at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Erin, Tennessee Ridge, Cumberland City, Indian Mound and Palmyra.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3643 8735 3624 8774 3625 8780 3624 8781
3632 8786 3661 8761
TIME...MOT...LOC 2041Z 234DEG 39KT 3629 8773
13Local storm report, Feb 24, 4:26 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N ADAMS 36.61N 87.07W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1800195
SHLocal storm report, Feb 24, 4:44 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
&&
CORRECTED LOCATION...REMARKS
EVENT NUMBER OHX1800195
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Feb 24, 8:17 PM CST | Tornado Warning | OHX | Houston, Stewart | 43 min |
| Feb 24, 8:29 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| Feb 24, 8:57 PM CST | Tornado Warning | OHX | Montgomery, Robertson | 33 min |
| Feb 24, 9:20 PM CST | Tornado Warning | OHX | Robertson | 25 min |
| Feb 24, 9:28 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Perry, Robertson | 47 min |
| Feb 24, 9:34 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale | 31 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more | 46 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Lewis, Maury, Williamson | 53 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more | 49 min |
| Feb 24, 11:12 PM CST | Special Weather Statement | OHX | Lawrence, Maury | 48 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 24 min |
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more | 48 min |
| Feb 24, 11:52 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Feb 25, 12:02 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 43 min |
| Feb 25, 12:06 AM CST | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Pickett | 24 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Feb 25, 9:45 AM CST | River Flood Advisory | OHX | Davidson | 10 days |
| Feb 25, 3:02 PM CST | River Flood Advisory | OHX | Hickman | 53 hr |
| Feb 25, 3:09 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.